×

Abundant exact and explicit solitary wave and periodic wave solutions to the Sharma-Tasso-Olver equation. (English) Zbl 1151.65076

Summary: This paper is concerned with a double nonlinear dispersive equation – the Sharma-Tasso-Olver equation. The extended hyperbolic function method is employed to investigate the solitary and periodic travelling waves in this equation. With the aid of Mathematica and the elimination method of W. J. Wu [Lect. Notes Comput. Sci. 834, 1–9 (1994; Zbl 0953.01500)], the abundant exact explicit solutions of the nonlinear Sharma-Tasso-Olver equation are derived. The solutions obtained in this paper include (a) solitary wave solutions, (b) the singular travelling wave solutions, and (c) periodic travelling wave solutions of triangle function types. Several entirely new exact solutions to the equation are explicitly obtained, in addition to deriving all known solutions in a systematic way. This work can be regarded as an extension to the recent work by A.-M. Wazwaz [Appl. Math. Comput. 188, No. 2, 1205–1213 (2007; Zbl 1118.65113)].

MSC:

65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35Q51 Soliton equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Yan, Z., Integrability of two types of the (2+1)-dimensional generalized sharma – tasso – olver integro-differential equations, MM res., 22, 302-324, (2003)
[2] Lian, Z.; Lou, S.Y., Symmetries and exact solutions of the sharma – tasso – olver equation, Nonlinear anal., 63, 1167-1177, (2005)
[3] Wang, S.; Tang, X.; Lou, S.Y., Soliton fission and fusion: Burgers equation and sharma – tasso – olver equation, Chaos solitons fract., 21, 231-239, (2004) · Zbl 1046.35093
[4] Wazwaz, A.M., New solitons and kinks solutions to the sharma – tasso – olver equation, Appl. math. comput., 188, 2, 1205-1213, (2007) · Zbl 1118.65113
[5] Shang, Y.D., The extended hyperbolic function method and exact solutions of the long – short wave resonance equations, Chaos solitons fract., 36, 762-771, (2008) · Zbl 1153.35374
[6] Wu, W.J., Polynomials equation-solving and its application, algorithms and computation, (1994), Springer Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.